Ask an expert
Question

28 Oct 2009

Am i normal?
im starting to worry

i stopped birth conrtol on 21/03/2009 and im still not pregnant.

i was on the nur-isterate injection for 5 years or so and im really worried that i am infertile.

The first 3 months after stopping the pill my cycle was regular - 26 days.

after that it went to 28 days for a few months, then last month it came 4 days early at 24-25 days?!

today i have a think white sticky discharge (last period started on 10/10/2009 ended on 13/10/09 - it was very heavy) so now i dont know if this means im ovulating? or that my period is about to arrive or what?

what would you suggest?
Answer 398 views
Expert
Fertility expert
Fertility expert

01 Jan 0001

Dear Ella

It takes an average between 3 and 6 months for the injectable form of contraception to wear out of your body, during this period of time your periods may be irregular. You should only worry after a year of stopping contraception and still not conceiving as to possible causes of not falling pregnant. In your particular case, if you have just stopped the contraception on the 21/03/09 then at the earliest your ovulation should start approximately 3 months later which is June 2009, so if you have not conceived by around June 2010 then only should you start worrying.

Answered by: Dr Y.M. Dasoo
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9265 votes
No
66% - 17843 votes
Vote